Alert archive / California / Flash Flood Warnings in 2009
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 2009, 5:12 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2009, 5:12 PM PDT (00:12 UTC)
- Expired
- Aug 22, 2009, 7:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 230012
FFWVEF
CAC071-230215-
/O.NEW.KVEF.FF.W.0023.090823T0012Z-090823T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
512 PM PDT SAT AUG 22 2009
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 715 PM PDT
* AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL SAN BERNARDINO
COUNTY...OR 16 MILES EAST OF DAGGETT AND JUST SOUTH OF NEWBERRY
SPRINGS. THE THUNDERSTORM WAS MOVING EAST AT 5 MPH.
FLASH FLOODING WILL IMPACT TROY ROAD AND AREAS IN THE VICINITY OF
NEWBERRY SPRINGS. HEAVY RAIN MAY ALSO CAUSE ADVERSE CONDITIONS ALONG
NEARBY SECTIONS OF INTERSTATE 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
&&
LAT...LON 3475 11655 3475 11665 3476 11674 3487 11674
3487 11652 3474 11652 3474 11654
$$
JA2 follow-up statements
949
WGUS75 KVEF 230102
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
602 PM PDT SAT AUG 22 2009
CAC071-230215-
/O.CON.KVEF.FF.W.0023.000000T0000Z-090823T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
602 PM PDT SAT AUG 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...
AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN HAD MOVED EAST OF THE
NEWBERRY MOUNTAINS. THIS STORM WAS LOCATED OVER CENTRAL SAN
BERNARDINO COUNTY...OR 22 MILES SOUTHEAST OF DAGGETT...
MOVING EAST AT 15 MPH. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS
BETWEEN 1.25 AND 1.75 INCHES OVER THE NEWBERRY MOUNTAINS FROM THIS
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LITTLE OR NO ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED AREA.
HOWEVER...RUNOFF FROM THE PREVIOUS HEAVY RAINFALL WILL PRODUCE
FLOODING OF WASHES AND LOW LYING AREAS IN THE VICINITY OF NEWBERRY
SPRINGS.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY
FLOWING WATER CAN CARRY VEHICLES AWAY.
&&
LAT...LON 3475 11655 3475 11665 3476 11674 3487 11674
3487 11652 3474 11652 3474 11654
$$
JA993
WGUS75 KVEF 230212
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
712 PM PDT SAT AUG 22 2009
CAC071-230216-
/O.EXP.KVEF.FF.W.0023.000000T0000Z-090823T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
712 PM PDT SAT AUG 22 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT FOR CENTRAL SAN
BERNARDINO COUNTY...
RUNOFF FROM HEAVY RAINFALL IN THE VICINITY OF NEWBERRY SPRINGS THAT
ENDED AROUND 530 PM HAS LIKELY RECEDED AND THE THREAT OF FLASH
FLOODING HAS ENDED.
LAT...LON 3475 11655 3475 11665 3476 11674 3487 11674
3487 11652 3474 11652 3474 11654
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:25 PM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 22, 3:25 PM PDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT SAT AUG 22 2009 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE NORTHERN MOJAVE DESERT AND SOUTHERN GREAT BASIN THIS EVENING BEFORE DISSIPATING TONIGHT. A TROUGH OF LOW PRESSURE WILL MOVE INLAND SUNDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WILL LINGER INTO MONDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH MONDAY...THEN A DRYING AND WARMING TREND IS EXPECTED FOR TUESDAY THROUGH THE END OF THE WEEK. && .SHORT TERM...SATELLITE LOOP SHOWS MESOSCALE CONVECTIVE VORTEX CENTERED NEAR THE CA/NV/AZ TRIPLE POINT AT 2 PM. RAIN AND THUNDERSTORMS WERE OCCURRING IN THE NORTHERN SEMICIRCLE OF THE CIRCULATION...WHILE SUBSIDENCE AND MID LEVEL WARMING WERE PRODUCING MOSTLY CLEAR SKIES IN THE SOUTHERN SEMICIRCLE. MAIN CONCERN FOR TONIGHT IS HOW FAR NORTH WILL THE STORMS GO BEFORE DISSIPATING. RAISED POPS SIGNIFICANTLY FOR MUCH OF LINCOLN AND CLARK COUNTIES AS WELL AS NORTHERN MOHAVE COUNTY. TOMORROW WILL BE TRICKY AS UPPER LOW ABOUT 500 MILES SOUTHWEST OF SAN DIEGO BEGINS TO OPEN UP AND MOVE INLAND AS A TROUGH. THE WELL DEFINED DRY SLOT ON WATER VAPOR WILL COVER MUCH OF OUR CWFA TOMORROW...BUT SOME UPDRAFTS COULD BREAK THROUGH AND DEVELOP INTO THUNDERSTORMS /AS IS HAPPENING IN FAR SOUTHERN ARIZONA THIS AFTERNOON/. IF THIS DRY SLOT IS CLOUD FREE OR NEARLY SO...TEMPERATURES WILL BE SIGNIFICANTLY HIGHER THAN FORECAST. MEANWHILE...THE COMMA HEAD OF THE WEAKENING LOW WILL MOVE INTO THE NORTHWEST CORNER OF THE CWFA...SO RAISED POPS THERE. THE TROUGH AXIS WILL BE SLOW TO MOVE THROUGH...AND IS EXPECTED TO BE CENTERED OVER OUR CWFA MONDAY AFTERNOON...SO KEPT POPS GOING IN THE NORTHEAST HALF OF THE CWFA WHILE SHOWING A DRYING TREND TO THE SOUTHWEST. TUESDAY SHOULD BE GENERALLY DRY AS THE TROUGH AXIS FINALLY EXITS...AND KEPT ONLY A FEW POCKETS OF SLIGHT CHANCE POPS IN LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY. TEMPERATURES WILL FINALLY GET BACK TO NORMAL OR THEREABOUTS ON TUESDAY AS THE DRYING TREND BRINGS MORE SUNSHINE. .LONG TERM...THE EXTENDED PERIOD WILL BE DRY AS THE HIGH THAT STARTS OUT EAST OF THE AREA MOVES WEST TO OVER TO THE GREAT BASIN BY NEXT SATURDAY. SOME RESIDUAL MOISTURE MAY STILL LINGER WEDNESDAY TO LEAVE IN LIMITED GHOST POPS IN MOHAVE COUNTY. TEMPERATURES WILL START OUT NEAR NORMAL TO SLIGHTLY BELOW AND WARM TO SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION...FOR MCCARRAN...THE BAND OF RAIN SHOWERS THAT MOVED THROUGH KLAS THIS AFTERNOON WILL CONTINUE TO THE NORTH AND NORTHWEST AND BRIGHT A CHANCE FOR THUNDERSTORMS AND LOW CEILINGS IN THE BEATTY AND MORMON MESA CORRIDORS THROUGH LATE THIS EVENING. THE THREAT OF MORE RAIN...THUNDERSTORMS AND LOW CEILINGS IS VERY LOW FOR THE REST OF THE NIGHT. SUNDAY MORNING WILL START OUT RELATIVELY CLOUD FREE BEFORE THUNDERSTORM ARE POSSIBLE IN THE LOCAL MOUNTAINS FIRST IN THEN THE VALLEY IN THE AFTERNOON. WINDS WILL STAY GUSTY FROM THE SOUTH UNTIL APPROX 03Z AND THEN STAY NEAR OR UNDER 10 KNOTS THROUGH THE NIGHT FROM THE SOUTH. SUNDAY WILL SEE SOUTHEAST TO SOUTH WINDS TO AROUND 10 KNOTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE LIKELY NORTH OF I-15 THROUGH LATE TONIGHT WITH ONLY A SLIM CHANCE SOUTH OF THERE. SUNDAY WILL SEE MOST OF THE AREA START OUT WITH FEW IF ANY CLOUDS AND THEN CLOUD UP AS TEMPERATURES RISE. THUNDERSTORM ACTIVITY WILL START OUT OVER HIGHER TERRAIN BY EARLY AFTERNOON AND THEN IN THE VALLEY LOCATIONS IN LATE AFTERNOON AND EVENING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 22, 5:43 AM PDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 543 AM PDT SAT AUG 22 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-230500- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 543 AM PDT SAT AUG 22 2009 /543 AM MST SAT AUG 22 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL CONTINUE TO INCREASE TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS SPREADING NORTH INTO MAINLY THE MOJAVE DESERT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH INTO THE SOUTHERN GREAT BASIN THIS EVENING AND OVERNIGHT. BRIEF HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS BUT MODERATELY FAST STORM MOTION MAY HELP LIMIT FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WHICH HAS BEEN OFF THE COAST WILL WEAKEN AND MOVE INLAND ACROSS THE REGION SUNDAY AND MONDAY. THIS WILL LEAD TO A CONTINUED CHANCE OF THUNDERSTORMS FOR MOST AREAS. A DRIER AND MORE STABLE AIR MASS IS EXPECTED OVER THE AREA TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:14 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
| Aug 22, 6:00 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 30 min |
| Aug 23, 1:16 PM PDT | Flash Flood Warning | VEF | San Bernardino | 119 min |
| Aug 23, 1:27 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 23, 3:54 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Aug 23, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 47 min |
| Aug 23, 4:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 37 min |
| Aug 23, 4:53 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 37 min |
| Aug 23, 4:57 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 34 min |
Nearby
Flash Flood Warnings in California, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.